Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 4, 2018, 9:06 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2018, 9:06 AM CDT (14:06 UTC)
- Expired
- Apr 4, 2018, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
111 WHUS73 KGRB 041406 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 AM CDT Wed Apr 4 2018 LMZ541>543-042100- /O.EXP.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ /O.NEW.KGRB.SC.Y.0030.180404T1406Z-180404T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 906 AM CDT Wed Apr 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...Northwest 10 to 20 knots with gusts to 25 knots. * WAVES...2 to 4 feet subsiding to less than 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-041515- /O.EXP.KGRB.GL.W.0008.000000T0000Z-180404T1400Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 906 AM CDT Wed Apr 4 2018 ...GALE WARNING HAS EXPIRED... Winds have diminished below gale force, but northwest winds will continue to gust to 25 knots through late afternoon. Limited wave action on the bay due to ice coverage. $$ mpc
1 follow-up statement
284 WHUS73 KGRB 041525 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1025 AM CDT Wed Apr 4 2018 LMZ541>543-042100- /O.CON.KGRB.SC.Y.0030.000000T0000Z-180404T2100Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1025 AM CDT Wed Apr 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...Northwest 10 to 20 knots with gusts to 25 knots. * WAVES...2 to 4 feet subsiding to less than 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 6:30 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 4, 6:30 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 630 AM CDT Wed Apr 4 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 324 AM CDT Wed Apr 4 2018 The storm that had a hard time getting going is finally coming to an end across northeast Wisconsin as the heaviest snowbands are exiting to the east as low pressure pulls away from the region. The storm produced a solid 6 to 12 inches of snow across the area with the highest totals from central Wisconsin towards northeast Wisconsin or roughly from a line from Stevens Point to Oconto. Although the heaviest snow has come to an end, additional light accumulations are possible this morning as Doppler Radar and METAR observations show light snow continuing across the area during the early morning hours. The highest totals will be across east-central Wisconsin where these additional snow showers will linger the longest, with an additional 1 to 2 inches possible. Therefore will keep the current headlines until their expiration as clearing the roadways will likely take a few hours given the amount of snow that fell overnight. Once the snow clears later this morning, clouds will linger for much of the day with some peeks of sun possible, especially across central Wisconsin where drier air will advect in from the west. Highs today will stay relatively cool for this time of year ranging from the upper 20s across the north, with highs in the lower 30s across east-central Wisconsin meaning highs will be a good 15 to 20 below normal for this time of year. Skies will become mostly clear tonight as a ridge of high pressure builds in across the western Great Lakes region. The ridge will also being light winds to go along with the clearing skies. Despite MOS guidance only dropping lows into the middle to upper teens across most of the area, the uncharacteristically cold airmass in place combined with a fresh snow pack of 6 to 12 inches of snow should lead to overnight lows several degrees below these guidance numbers. Therefore will drop overnight lows a good 5 degrees from guidance to around 10 degrees across central and north-central Wisconsin, with middle to upper teens across east- central Wisconsin and the lakeshore. The high shifts east on Thursday, as another low pressure system approaches from the west. This low will be fairly disjointed and much weaker than this previous system, as evidenced by the different model solutions. There are some models that keep the area mainly dry Thursday afternoon, while others bring a swath of light rain or snow to the area. Therefore will keep a chance for precipitation in Thursday afternoon as faith in the model solutions is fairly low given the different scenarios. Highs Thursday will still be cool for this time of year, topping out in the middle to upper 30s. .LONG TERM...Thursday Night Through Tuesday Issued at 324 AM CDT Wed Apr 4 2018 Main story for this period will be the well below normal temps which will continue into the middle of next week. There are chances for rain or snow across the entire area Thursday night into Friday and again later Sunday into Monday, along with small chances of snow showers across the far north Thursday night into Saturday. For the late Thursday afternoon and Thursday night system, there are two camps on the evolution of this system. The NAM/Canadian pretty much split the area with higher precipitation totals to the south with the southern system with a chance of mainly snow Thursday night across the area with the northern system. The GFS/ECMWF models bring a swath of precipitation across the area Thursday night. These differences lead to much uncertainty in snowfall amounts across the area. Blustery and cold conditions expected on Friday. Took a compromise between the warmer mex guidance and the colder EC guidance for highs. There will be some scattered snow showers or flurries, especially across the north. The unseasonably cold air will continue through the weekend into the first half of next week. Small chances for snow showers continue Friday into the weekend across the far north. The next system will bring more rain/snow to the area Sunday night into Monday. At this point, probably more snow Sunday night with a mix on Monday as boundary layer warms due to strong April sun. && .AVIATION...for 12Z TAF Issuance Issued at 629 AM CDT Wed Apr 4 2018 Conditions have improved markedly across the region as snow continues to end from west to east. VFR conditions prevail across the western TAF sites, with MVFR conditions hanging on across the east where light snow continues to fall. Drier air will cause all areas to improve to VFR this morning with gusty winds continuing until later this afternoon when a ridge of high pressure brings lighter winds to the area. VFR conditions should continue into the overnight hours as the ridge drifts over the western Great Lakes. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 AM CDT this morning for WIZ020>022- 031-037>040-045-048>050-073-074. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......Kurimski
Hazardous weather outlook, Apr 4, 3:23 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 323 AM CDT Wed Apr 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 323 AM CDT Wed Apr 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A winter storm will continue to wind down with light additional snowfall accumulations early this morning. Gusty northwest winds will cause some blowing and drifting snow. Difficult travel conditions are likely during the morning commute until area roadways can be cleared. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A light snowfall accumulation is possible Thursday afternoon into Thursday night, which may create hazardous travel conditions at times. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements this morning to the National Weather Service in Green Bay. LMZ521-522-541>543-050830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 323 AM CDT Wed Apr 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A strong low pressure system will bring gale force gusts from the northwest this morning. A Gale Warning is in effect for all areas this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. Kurimski/Eckberg
In the hours before
Special weather statement, Apr 4, 6:47 AM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Green Bay WI 647 AM CDT Wed Apr 4 2018 WIZ020>022-031-037>040-045-048>050-073-074-041500- Menominee-Northern Oconto County-Door-Shawano-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 647 AM CDT Wed Apr 4 2018 ...LIGHT SNOW WILL CONTINUE TO WIND DOWN THIS MORNING... Look for light snow or flurries to continue this morning across east-central and northeast Wisconsin. Little to no additional snowfall accumulation is expected. Although the heaviest snowfall has come to an end, roads could still be snow covered and slippery during the morning commute until they are cleared. Motorists should exercise caution when traveling during the early morning hours. Kurimski
Local storm report, Apr 4, 7:22 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
722 AM CDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM SNOW TIGERTON 44.73N 89.05W
04/04/2018 M11.8 INCH SHAWANO WI TRAINED SPOTTER
&&
TIMMULocal storm report, Apr 4, 7:24 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
724 AM CDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM SNOW RHINELANDER 45.63N 89.41W
04/04/2018 M8.3 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL AT WJFW RHINELANDER. SNOW DEPTH 15 INCHES.
&&
MPCLocal storm report, Apr 4, 8:15 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM SNOW 3 WSW HOWARD 44.54N 88.12W
04/04/2018 M9.5 INCH BROWN WI NWS EMPLOYEE
&&
TIMMULocal storm report, Apr 4, 8:30 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
830 AM CDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW THORNTON 44.80N 88.69W
04/04/2018 M12.3 INCH SHAWANO WI PUBLIC
0725 AM SNOW WISCONSIN RAPIDS 44.40N 89.84W
04/04/2018 M10.0 INCH WOOD WI PUBLIC
0750 AM SNOW CLINTONVILLE 44.61N 88.75W
04/04/2018 M11.7 INCH WAUPACA WI TRAINED SPOTTER
&&
TIMMULocal storm report, Apr 4, 9:04 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
904 AM CDT WED APR 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM SNOW MANITOWOC 44.08N 87.66W
04/04/2018 M5.5 INCH MANITOWOC WI EMERGENCY MNGR
&&Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.